Palbociclib-induced severe hepatitis: A case study and literature review

Jessie Jean Hyppolite, Nir Hilzenrat

Research output: Contribution to journalArticlepeer-review

Abstract

Palbociclib is a selective and reversible CDK4/6 inhibitor approved for patients presenting with HR+ HER2– locally advanced or metastatic breast cancer. Its adverse effect (AE) is mainly reported on the occurrence of leukopenia and fatigue. Even though palbociclib has an extensive hepatic metabolism, there are rare reports about significant liver toxicity. We present the case of a 61-year-old female with metastatic breast cancer treated with palbociclib and an aromatase inhibitor (letrozole). The patient developed a rare AE of severe acute drug-induced hepatitis but improved dramatically after stopping the palbociclib and receiving treatment with N-acetylcysteine (NAC). The treatment with NAC may be a proof of concept for the mechanism of palbociclib liver injury.

Original languageEnglish
Pages (from-to)433-437
Number of pages5
JournalCanadian Liver Journal
Volume4
Issue number4
DOIs
StatePublished - 1 Sep 2021
Externally publishedYes

Keywords

  • Drug-induced liver injury
  • Necro-inflammatory hepatitis
  • Palbociclib

ASJC Scopus subject areas

  • Hepatology

Fingerprint

Dive into the research topics of 'Palbociclib-induced severe hepatitis: A case study and literature review'. Together they form a unique fingerprint.

Cite this